MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - not provided.Age & date of birth - not provided.Patient sex - not provided.Weight - not provided.Ethnicity - not provided.Race - not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Reporter occupation: health professional - clinical value analysis specialist.Based on our initial investigation, the root cause of the problem could not be identified yet.The sample for return is not yet received as of this time hence we could not provide detailed information of its actual condition.Evaluation will be conducted once the sample is received.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed the evaluation for sheath activation and deactivation functional test.Also, no irregularity was encountered during the simulation of manual sheath activation.The safety sheath is fully engaged and the cannula is securely locked on the sheath tooth.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.This complaint is still an ongoing investigation.Therefore, a final answer card will be provided once the investigation was completed.No corrective action is taken as of this time.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo ((b)(4)) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported the needle did not recap completely (stiff), the patient was stuck in the left index finger.The needle is part of the abilify maintena 400 mg kit.Additional information was received on 15april2021: the needle stick injury was to healthcare worker on completion of administration of the med.Healthcare worker had minimal blood loss.The condition of the patient was not disclosed.The complete dose was provided.Healthcare worker was followed up by (b)(6) for testing after needle stick injury.Results unknown.The needle pertains to the cap, the safety sheath.It is unknown what method of activation was used.
 
Additional Manufacturer Narrative
Based on the result of the investigation, the root cause of the complaint could not be identified.The actual sample was not returned for investigation instead unused other lot sample (191209d) was received.The received other lot sample and retention lot samples were visually in good condition.No related defects were noted that may cause problems in safety sheath activation.The retention samples passed the evaluation for sheath activation and deactivation functional test.Both the received other lot sample and retention samples were subjected to manual sheath activation wherein no problem was encountered on both simulations and an audible click was heard indicating successful safety activation.The safety sheath is fully engaged and the cannula is securely locked on the sheath tooth.We have series of visual in-process inspections to detect an abnormality on the sheath and collar.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Components are checked for any presence of defects such as tooth flash, missing tooth, damaged collar ear, and over or under insertion of the collar to the hub.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.We advise to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of sg3 safety needle in which warnings to prevent needle stick, cautions, and precautions are also included.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key11770280
Report Number3003902955-2021-00013
Device Sequence Number11536064
Product Code FMI
UDI-Device Identifier34806017509669
UDI-Public34806017509669
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberSG3+2238
Device Lot Number180911D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABILIFY MAINTENA 400 MG